Alert archive / South Dakota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 89, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 5, 2008, 6:32 PM CDT for Hanson County, Hutchinson County, McCook County, South Dakota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2008, 6:32 PM CDT (23:32 UTC)
- Expired
- Jun 5, 2008, 7:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
Counties Hanson County, SD, Hutchinson County, SD, McCook County, SD
The radar
The Sioux Falls radar (KFSD), 76 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 5:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 052332
SVRFSD
SDC061-067-087-060015-
/O.NEW.KFSD.SV.W.0089.080605T2332Z-080606T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
632 PM CDT THU JUN 5 2008
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANSON COUNTY IN SOUTHEAST SOUTH DAKOTA
HUTCHINSON COUNTY IN SOUTHEAST SOUTH DAKOTA
WESTERN MCCOOK COUNTY IN SOUTHEAST SOUTH DAKOTA
* UNTIL 715 PM CDT
* AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF FULTON TO
ALEXANDRIA TO 13 MILES WEST OF MENNO...OR ALONG A LINE EXTENDING
FROM MITCHELL TO 12 MILES SOUTHEAST OF MITCHELL TO 32 MILES
NORTHWEST OF YANKTON...MOVING NORTHEAST AT 37 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FULTON AROUND 640 PM CDT...
FARMER...CLAYTON AROUND 645 PM CDT...
SPENCER...MENNO...EMERY AROUND 650 PM CDT...
BRIDGEWATER AROUND 700 PM CDT...
FREEMAN AROUND 705 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND.
GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR
NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA AND
SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4384 9750 4384 9741 4318 9741 4318 9794
4361 9796 4384 9797
TIME...MOT...LOC 2332Z 246DEG 33KT 4373 9792 4366 9782
4323 9782
$$
BT2 follow-up statements
000
WWUS53 KFSD 052347
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
647 PM CDT THU JUN 5 2008
SDC061-067-087-060015-
/O.CON.KFSD.SV.W.0089.000000T0000Z-080606T0015Z/
HANSON SD-MCCOOK SD-HUTCHINSON SD-
647 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR HUTCHINSON...WESTERN MCCOOK AND HANSON COUNTIES...
AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF FULTON TO
FARMER TO OLIVET...OR ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST
OF MITCHELL TO 18 MILES EAST OF MITCHELL TO 28 MILES WEST OF
PARKER...MOVING NORTHEAST AT 38 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BRIDGEWATER AROUND 700 PM CDT...
FREEMAN AROUND 705 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND.
GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR
NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA AND
SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4384 9750 4384 9741 4318 9741 4318 9794
4361 9796 4384 9797
TIME...MOT...LOC 2347Z 246DEG 33KT 4384 9774 4371 9764
4328 9765
$$
BT000
WWUS53 KFSD 060017
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
716 PM CDT THU JUN 5 2008
SDC061-067-087-060026-
/O.EXP.KFSD.SV.W.0089.000000T0000Z-080606T0015Z/
HANSON SD-MCCOOK SD-HUTCHINSON SD-
716 PM CDT THU JUN 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR HUTCHINSON...WESTERN MCCOOK
AND HANSON COUNTIES HAS EXPIRED...
THE STORM HAS EXITED THE WARNED AREA.
A SEVERE THUNDERSTORM WARNING IS STILL IN EFFECT FOR MCCOOK COUNTY
THROUGH 8 PM CDT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR
NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA AND
SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4384 9750 4384 9741 4318 9741 4318 9794
4361 9796 4384 9797
TIME...MOT...LOC 2347Z 246DEG 33KT 4384 9774 4371 9764
4328 9765
$$
BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:25 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 5, 3:25 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 325 PM CDT THU JUN 5 2008 .DISCUSSION... INTERESTING SET UP TODAY WITH 987 MB SURFACE LOW JUST TO THE EAST OF HILL CITY KANSAS. STRONGLY SHEARED ENVIRONMENT WITH STRONG UPPER LEVEL WAVE MOVING OUT OF THE FOUR CORNERS REGIONS INTO THE WESTERN PLAINS LATE THIS AFTERNOON. 12Z KTOP SOUNDING SHOWS STRONG CAP WITH +15 C AIR AT 700 MB. FURTHER TO THE NORTH AT KOAX...ATMOSPHERE APPEARS TO BE MUCH MORE WORKED OVER WITH THE WARM AIR ALOFT NOT NEARLY AS PROMINENT. STRONG SPEED AND DIRECTIONAL SHEAR NOTED ON BOTH SOUNDINGS. SEVERAL SURFACE BOUNDARIES ACROSS NEBRASKA BEGINNING TO WORK OFF TO THE NORTH. MAIN WARM FRONT IS SITUATED JUST TO THE NORTH OF THE KANSAS/NEBRASKA BORDER...WHILE A SECONDARY WARM FRONT IS SITUATED ACROSS NORTH CENTRAL NEBRASKA. CONVECTION HAS BEGUN TO DEVELOP ALONG THIS BOUNDARY OVER THE LAST HOUR...WHICH IS NOT CAPTURED BY THE MODELS WELL AT ALL. EFFECTS FROM THIS CONVECTION WILL LIKELY PLAY A ROLE IN HOW SEVERE WEATHER SCENARIO PLAYS OUT TODAY. HAVE GONE WITH THE IDEA THAT WARM FRONT WILL MAKE IT INTO SOUTHERN PORTIONS OF FORECAST AREA...EXTENDING FROM KYKN-KSPW. EXPECT THE MAIN SEVERE WEATHER THREAT TO BE ALONG AND SOUTH OF THIS BOUNDARY...WITH STORMS REMAINING ELEVATED TO THE NORTH. EXPECT GREATEST THREAT TO BE ACROSS NORTHWEST IOWA WHERE SKIES HAVE PARTIALLY CLEARED OUT ALLOWING ATMOSPHERE TO DESTABILIZE. AS LONG AS ATMOSPHERE IS ABLE TO DESTABILIZE SUFFICIENTLY THAT STORMS WILL NOT BE SHEARED APART...SHOULD SEE SURFACE BASED SUPERCELL STORMS REDEVELOP THIS AFTERNOON ACROSS NORTH CENTRAL NEBRASKA THAT CONGEAL WITH TIME INTO A SQUALLINE. WITH STRONG WINDS ALOFT...COULD SEE POTENTIAL FOR A SIGNIFICANT DAMAGING WIND EVENT ESPECIALLY ACROSS NORTHWEST IOWA LATE THIS AFTERNOON AS ELEVATED DRY PUNCH MOVES INTO CENTRAL NEBRASKA. 0-6 KM WINDS INDICATE STORM MOTION WOULD BE AROUND 190 AT 48 KNOTS...WHILE RIGHT MOVING SUPERCELLS WOULD MOVE AROUND 200 AT 45 KNOTS. WITH GROUND ALREADY SATURATED FROM RECENT RAINS AND 3/HR FLASH FLOOD GUIDANCE VARYING FROM 0.6 TO 3.0 INCHES ACROSS MUCH OF THE AREA...ELECTED TO ISSUE A FLASH FLOOD WATCH FROM 18Z TO 06Z TONIGHT. UPPER LEVEL LOW WRAPS UP AND MOVES NORTH ON FRIDAY AND A FEW SHOWERS WILL BE LIKELY NORTH OF INTERSTATE 90 ION THE MORNING. SOUTHWEST WINDS WILL INCREASE AND CLOUDS WILL DECREASE SOME THROUGHOUT THE AFTERNOON...SO OTHER THAN BREEZY...IT SHOULD BE A MILD BUT SLIGHTLY BELOW NORMAL DAY. BY SATURDAY...STRONG JET STREAK OVER THE NORTHERN PLAINS SHOULD SET UP A DECENT RIGHT REAR QUAD AND HELP SUPPORT AN INCOMING MID LEVEL FRONT. WILL CONTINUE MID TO HIGH RANGE POPS THROUGH THE PERIOD. IN THE LATTER PERIODS(MON-THU)...AN ACTIVE PATTERN LOOKS TO CONTINUE THROUGH NEXT WEEK AS A MEAN TROF REMAINS OVER THE WESTERN UNITED STATES. RIGHT NOW...MONDAY NIGHT INTO TUESDAY MORNING LOOKS LIKE THE BEST SHOT FOR ADDITIONAL HEAVY RAIN AND SEVERE WEATHER CHANCES. SO OVERALL...OFF AND ON CHANCE FOR PRECIPITATION AND TEMPERATURES LIKELY BELOW NORMAL. && .AVIATION... SCATTERED THUNDERSTORMS WILL MOVE NORTH ALONG AND WEST OF THE JAMES RIVER THIS MORNING. A SECOND ROUND OF THUNDERSTORMS WILL DEVELOP ACROSS NORTH CENTRAL NEBRASKA THIS AFTERNOON. SOME OF THESE STORMS WILL LIKELY BE SEVERE THIS AFTERNOON PRODUCING HAIL AND ISOLATED TORNADOES BEFORE EVOLVING INTO A DAMAGING WIND EVENT. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && BT/08
Hazardous weather outlook, Jun 5, 4:22 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 422 PM CDT THU JUN 05 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 422 PM CDT THU JUN 05 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... STORMS WILL REDEVELOP THIS AFTERNOON ACROSS NORTH CENTRAL NEBRASKA AND MOVE INTO SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG TORNADOES...ESPECIALLY SOUTH OF A TYNDALL SOUTH DAKOTA TO SPENCER IOWA LINE. THESE STORMS WILL GRADUALLY COMBINE INTO A SQUALL LINE PRODUCING A SIGNIFICANT WIND EVENT ACROSS NORTHWEST IOWA. HAIL TO THE SIZE OF BASEBALLS WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. FLOODING... THE LITTLE SIOUX RIVER FROM AROUND SPENCER TO LINN GROVE IS EXPECTED TO CREST AT OR JUST SLIGHTLY ABOVE FLOOD STAGE BY LATE THIS WEEK. MINOR TO MODERATE FLOODING IS EXPECTED ALONG PORTIONS OF THE VERMILLION RIVER THE NEXT FEW DAY. RAINS FROM THUNDERSTORMS ARE EXPECTED OVER THE NEXT FEW DAYS...WHICH COULD BE CAUSE FOR CONTINUED OR ADDITIONAL FLOODING. THUNDERSTORMS WILL CONTINUE TO CAUSE VERY HEAVY RAINS LATE THIS AFTERNOON AND EVENING...PRODUCING AN ADDITIONAL 2 TO 4 INCHES OF RAINFALL FOR MANY LOCATIONS. THIS COULD CREATE SOME LOCALIZED FLASH FLOODING ISSUES AS WELL AS INCREASE THE THREAT OF ADDITIONAL FLOODING ON CREEKS...STREAMS AND RIVERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THROUGH TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 5, 5:44 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
544 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 3 SE RAVINIA 43.10N 98.39W
06/05/2008 CHARLES MIX SD LAW ENFORCEMENT
100 FOOT MACHINE SHED BLOWN DOWN. TREES BLOWN DOWN
&&
JSHEEHANLocal storm report, Jun 5, 5:48 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
548 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND GST MARTY 42.99N 98.43W
06/05/2008 E60.00 MPH CHARLES MIX SD LAW ENFORCEMENT
1105 AM HAIL LAKE ANDES 43.16N 98.54W
06/05/2008 E1.00 INCH CHARLES MIX SD LAW ENFORCEMENT
1111 AM HAIL WAGNER 43.08N 98.30W
06/05/2008 E1.75 INCH CHARLES MIX SD TRAINED SPOTTER
1121 AM HAIL DANTE 43.04N 98.19W
06/05/2008 E1.00 INCH CHARLES MIX SD TRAINED SPOTTER
1130 AM HAIL 3 WNW DELMONT 43.28N 98.21W
06/05/2008 E1.00 INCH DOUGLAS SD TRAINED SPOTTER
1155 AM FLASH FLOOD TRIPP 43.22N 97.97W
06/05/2008 HUTCHINSON SD PUBLIC
WATER OVER THE CURB IN TRIPP
1205 PM HAIL SW EMERY 43.60N 97.62W
06/05/2008 E0.75 INCH HANSON SD TRAINED SPOTTER
1210 PM HAIL 8 SW EMERY 43.52N 97.73W
06/05/2008 E0.75 INCH HANSON SD TRAINED SPOTTER
1223 PM HAIL 2 NNW SALIX 42.34N 96.30W
06/05/2008 E1.00 INCH WOODBURY IA TRAINED SPOTTER
1240 PM HAIL 3 W VERMILLION 42.78N 96.99W
06/05/2008 E1.75 INCH CLAY SD EMERGENCY MNGR
1240 PM HAIL 4 S SIOUX CITY 42.44N 96.39W
06/05/2008 E0.88 INCH WOODBURY IA TRAINED SPOTTER
1241 PM HAIL SALEM 43.72N 97.39W
06/05/2008 E1.00 INCH MCCOOK SD TRAINED SPOTTER
1242 PM HAIL 1 NW VERMILLION 42.79N 96.94W
06/05/2008 E1.75 INCH CLAY SD EMERGENCY MNGR
GOLF BALL TO SLIGHTLY LARGER HAIL
1245 PM HAIL 3 W LARCHWOOD 43.46N 96.50W
06/05/2008 E0.75 INCH LYON IA TRAINED SPOTTER
1245 PM FLASH FLOOD 2 SW SIOUX FALLS 43.52N 96.75W
06/05/2008 MINNEHAHA SD PUBLIC
WATER UP TO THE BOTTOM OF CARS ON WESTERN AVENUE NEAR
33RD STREET
1245 PM HAIL 4 E ELLSWORTH 43.52N 95.94W
06/05/2008 E2.50 INCH NOBLES MN TRAINED SPOTTER
1245 PM HAIL 5 W VERMILLION 42.78N 97.03W
06/05/2008 E1.00 INCH CLAY SD TRAINED SPOTTER
1246 PM FLASH FLOOD PARKSTON 43.39N 97.99W
06/05/2008 HUTCHINSON SD EMERGENCY MNGR
STREET FLOODING IN PARKSTON. RURAL ROADS BETWEEN PARKSTON
AND TRIPP FLOODING
1250 PM HAIL 1 W MASKELL 42.69N 97.00W
06/05/2008 M1.25 INCH DIXON NE TRAINED SPOTTER
1250 PM HAIL 2 W MASKELL 42.69N 97.03W
06/05/2008 M1.25 INCH CEDAR NE TRAINED SPOTTER
1253 PM HAIL 2 S OYENS 42.79N 96.06W
06/05/2008 E0.75 INCH PLYMOUTH IA TRAINED SPOTTER
0110 PM FLASH FLOOD TEA 43.45N 96.84W
06/05/2008 LINCOLN SD TRAINED SPOTTER
STREET FLOODING IN TEA
0112 PM HAIL 11 N VERMILLION 42.94N 96.93W
06/05/2008 E0.75 INCH CLAY SD TRAINED SPOTTER
0115 PM HAIL 1 NNW GRANVILLE 43.00N 95.88W
06/05/2008 E0.75 INCH SIOUX IA TRAINED SPOTTER
0115 PM TSTM WND GST 1 E ELLSWORTH 43.52N 96.00W
06/05/2008 E65.00 MPH NOBLES MN TRAINED SPOTTER
GROUND WHITE WITH HAIL UP TO NICKEL SIZE. WIND GUST 60 TO
70 MPH
0120 PM HAIL 1 E ADRIAN 43.63N 95.91W
06/05/2008 E1.75 INCH NOBLES MN TRAINED SPOTTER
0128 PM FLASH FLOOD 2 WNW RUSHMORE 43.63N 95.84W
06/05/2008 NOBLES MN TRAINED SPOTTER
KANARANZI CREEK OUT OF BANKS
0128 PM HAIL 2 WNW RUSHMORE 43.63N 95.84W
06/05/2008 E1.25 INCH NOBLES MN TRAINED SPOTTER
0136 PM HAIL 2 SE WILMONT 43.74N 95.80W
06/05/2008 E0.75 INCH NOBLES MN TRAINED SPOTTER
0138 PM HAIL 9 N BERESFORD 43.21N 96.79W
06/05/2008 E0.75 INCH LINCOLN SD PUBLIC
0139 PM HAIL 1 E WILMONT 43.76N 95.81W
06/05/2008 E1.75 INCH NOBLES MN TRAINED SPOTTER
0150 PM FLASH FLOOD 5 NNE CANTON 43.37N 96.54W
06/05/2008 LINCOLN SD TRAINED SPOTTER
277TH STREET BETWEEN 483RD AND 484TH AVENUE
FLOODING...FIELDS FLOODING AS WELL
0150 PM HAIL 3 E FULDA 43.87N 95.54W
06/05/2008 E0.75 INCH MURRAY MN PUBLIC
0150 PM HAIL ROUND LAKE 43.54N 95.47W
06/05/2008 E1.00 INCH NOBLES MN TRAINED SPOTTER
0202 PM HAIL 5 SW OKABENA 43.69N 95.39W
06/05/2008 E0.88 INCH JACKSON MN TRAINED SPOTTER
0205 PM HAIL 4 E OKABENA 43.74N 95.24W
06/05/2008 E0.75 INCH JACKSON MN PUBLIC
0208 PM HAIL 7 S WESTBROOK 43.94N 95.43W
06/05/2008 E0.75 INCH COTTONWOOD MN TRAINED SPOTTER
0208 PM HAIL 5 SSE WESTBROOK 43.98N 95.40W
06/05/2008 E0.75 INCH COTTONWOOD MN PUBLIC
0235 PM TSTM WND GST 1 W GEORGE 43.34N 96.02W
06/05/2008 E60.00 MPH LYON IA TRAINED SPOTTER
SOME TREE BRANCHES DOWN
0245 PM FLASH FLOOD WINDOM 43.87N 95.12W
06/05/2008 COTTONWOOD MN LAW ENFORCEMENT
STREET FLOODING IN WINDOM
0405 PM FLASH FLOOD CANTON 43.30N 96.58W
06/05/2008 LINCOLN SD EMERGENCY MNGR
SANDBAGGING CHRISTMAS LAKE SUBDIVISION
0430 PM FLASH FLOOD CHAMBERLAIN 43.81N 99.32W
06/05/2008 BRULE SD LAW ENFORCEMENT
BASEMENTS AND STREETS FLOODING IN CHAMBERLAIN
0433 PM HAIL 2 SW BONESTEEL 43.06N 98.97W
06/05/2008 E0.75 INCH GREGORY SD PUBLIC
0502 PM FLASH FLOOD 3 SE BURKE 43.16N 99.26W
06/05/2008 GREGORY SD PUBLIC
1.55 INCHES OF RAIN IN 20 MINUTES
0509 PM FLASH FLOOD 8 SSW HERRICK 43.00N 99.23W
06/05/2008 GREGORY SD PUBLIC
1.75 INCHES OF RAIN IN 30 MINUTES
0517 PM TSTM WND GST RAVINIA 43.14N 98.43W
06/05/2008 E70.00 MPH CHARLES MIX SD LAW ENFORCEMENT
ROOF BLOWN OFF HOUSE. TREES OVER ROAD
0520 PM TSTM WND DMG 3 SE RAVINIA 43.10N 98.39W
06/05/2008 CHARLES MIX SD LAW ENFORCEMENT
100 FOOT MACHINE SHED BLOWN DOWN. TREES BLOWN DOWN
0530 PM FLASH FLOOD PUKWANA 43.78N 99.18W
06/05/2008 BRULE SD TRAINED SPOTTER
LOW LYING AREAS FLOODING, ROADS BEING WASHED OUT
0530 PM FLASH FLOOD ROCK RAPIDS 43.43N 96.17W
06/05/2008 LYON IA EMERGENCY MNGR
FLOODED FIELDS AND SANDBAGGING A COUPLE BUSINESSES ALONG
TOM CREEK
&&
JSHEEHANLocal storm report, Jun 5, 5:55 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
555 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST 8 ENE ARMOUR 43.36N 98.20W
06/05/2008 E60.00 MPH DOUGLAS SD TRAINED SPOTTER
&&
JSHEEHANLocal storm report, Jun 5, 6:15 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
615 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 2 W ETHAN 43.55N 98.02W
06/05/2008 E0.75 INCH DAVISON SD TRAINED SPOTTER
WIND GUSTS TO 40 MPH
&&
LIEBLLocal storm report, Jun 5, 6:24 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
624 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD CORSICA 43.42N 98.41W
06/05/2008 DOUGLAS SD LAW ENFORCEMENT
STREET FLOODING IN CORSICA
&&
LIEBLLocal storm report, Jun 5, 6:27 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
627 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND GST 3 E MITCHELL 43.73N 97.97W
06/05/2008 E60 MPH DAVISON SD TRAINED SPOTTER
&&
LIEBLThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:33 PM CDT | Severe Thunderstorm Warning | FSD | Moody | 29 min |
| Jun 5, 10:35 AM CDT | Flash Flood Watch | FSD | Aurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 18 more | 11 hr |
| Jun 5, 10:38 AM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 37 min |
| Jun 5, 10:52 AM CDT | Severe Thunderstorm Warning | FSD | Charles Mix | 23 min |
| Jun 5, 11:01 AM CDT | River Flood Warning | FSD | Hutchinson, Yankton | 10 days |
| Jun 5, 11:01 AM CDT | River Flood Warning | FSD | Davison | 23 hr |
| Jun 5, 11:10 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix, Douglas, Hutchinson | 35 min |
| Jun 5, 11:30 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Yankton | 30 min |
| Jun 5, 11:38 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Davison, Douglas, Hanson, Hutchinson | 52 min |
| Jun 5, 11:44 AM CDT | Flash Flood Warning | FSD | Bon Homme, Davison, Hanson, Hutchinson, McCook, Turner and 1 more | 5 hr |
| Jun 5, 12:14 PM CDT | Severe Thunderstorm Warning | FSD | Hutchinson, McCook, Turner | 31 min |
| Jun 5, 12:18 PM CDT | Flash Flood Warning | FSD | Clay, Lincoln, McCook, Minnehaha, Turner, Union and 1 more | 6 hr |
| Jun 5, 12:26 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 34 min |
| Jun 5, 12:45 PM CDT | Severe Thunderstorm Warning | FSD | Lake, McCook, Miner | 30 min |
| Jun 5, 12:56 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 49 min |
| Jun 5, 12:59 PM CDT | Severe Thunderstorm Warning | FSD | Clay | 31 min |
| Jun 5, 3:16 PM CDT | Flash Flood Warning | FSD | Minnehaha, Moody | 3 hr |
| Jun 5, 3:40 PM CDT | Flash Flood Warning | FSD | Bon Homme, Charles Mix, Douglas, Gregory, Hutchinson | 4 hr |
| Jun 5, 3:57 PM CDT | Severe Thunderstorm Warning | FSD | Gregory | 48 min |
| Jun 5, 4:15 PM CDT | Flash Flood Warning | FSD | Brule, Jerauld | 3 hr |
| Jun 5, 4:42 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 48 min |
| Jun 5, 5:23 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Douglas, Hutchinson | 37 min |
| Jun 5, 5:41 PM CDT | Flash Flood Warning | FSD | Aurora, Davison, Jerauld, Sanborn | 119 min |
| Jun 5, 5:53 PM CDT | Severe Thunderstorm Warning | FSD | Davison, Douglas, Hanson, Hutchinson, Sanborn | 52 min |
| Jun 5, 5:54 PM CDT | Flash Flood Warning | FSD | Hanson, Hutchinson, McCook, Miner, Sanborn | 105 min |
| Jun 5, 6:49 PM CDT | Flash Flood Warning | FSD | Bon Homme, Yankton | 50 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.